Thunderstorm Wind, Union
- When
- July 13, 2:17 PM CST
- Where
- Union County, 8 mi W of El Dorado
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.200, -92.800
Gust measured by the El Dorado ASOS at the local airport.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 10:35 AM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CDT WED JUL 13 2005 .UPDATE... CONVECTION REINTENSIFYING IN SOUTHEAST ZONES SO WILL UP POPS FOR SOUTHERN HALF IN THIS UPDATE. MODELS SEEM WETTER THROUGH THE WEEKEND SO HAVE BEGUN PROCESS OF RAISING POPS THROUGH WEEKEND AS WELL. && .DISCUSSION... 310 AM ISOLATED TO SCATTERED CONVECTION...MAINLY IN THE AFTERNOON AND EARLY EVENING...WILL CONTINUE ACROSS THE REGION THROUGH THE END OF THE WEEK...AS AREA WILL BE IN A WEAK TROUGH ASSOCIATED WITH THE REMNANTS OF DENNIS...CURRENTLY MEANDERING ACROSS THE OHIO VALLEY. RIDGING IS EXPECTED TO DEVELOP BY EARLY NEXT WEEK WHICH COULD BRING BACK A DRIER PATTERN AS EARLY AS SUNDAY. YESTERDAY...THE CONVECTION APPEARED TO BE NEAR THE SURFACE TROUGH AND 850 THETAE RIDGE...WITH THE SEA BREEZE ACTIVITY DISSIPATING FOR THE MOST PART AS IT REACHED THE SOUTHERN PART OF THE FORECAST AREA. MODELS ARE CONCENTRATING THE CONVECTION...ONCE AGAIN ACROSS THE SOUTHERN SECTIONS OF THE AREA TODAY...WHERE BETTER MEAN 1000 TO 500 MB MOISTURE IS LOCATED. HOWEVER...THIS MIGHT BE OVER DONE AS SURFACE TROUGH AND 850 THETAE RIDGE WILL BE FARTHER NORTH. ALSO...THE SEA BREEZE SHOULD HAVE JUST AS HARD...OR HARDER TIME PUSHING INTO THE AREA...COMPARED TO YESTERDAY DUE TO THE LOW AND MID LEVEL WINDS. HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES...AND A WEAK MID LEVEL DISTURBANCE NEAR OKC THIS MORNING PUSHING SOUTHEAST...DESERVE LOW CHANCE POPS EVERYWHERE THIS AFTERNOON. WILL HAVE SLIGHTLY HIGHER POPS BETWEEN INTERSTATE 20 AND INTERSTATE 30...WHERE THE WEAK SURFACE TROUGH AND THETAE RIDGE WILL BE LOCATED. MOST OF THE CONVECTION DIED OUT OR WAS VERY ISOLATED BY AROUND 00Z LAST NIGHT...SO WILL ONLY GO SLIGHT CHANCE TONIGHT...BUT KEEP IT IN ALL NIGHT...AS VERY ISOLATED CONVECTION HAS BEEN OBSERVED ON LOCAL RADARS THROUGHOUT THE NIGHT THE PAST COUPLE OF NIGHTS. TEMPERATURES TODAY WILL BE VERY DEPENDENT ON HOW EARLY AND WHERE CONVECTION DEVELOPS. HAVE GONE A COUPLE OF DEGREES HIGHER THAN MAV GUIDANCE...PER THE TREND OVER THE LAST FEW DAYS. TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. WILL HIGHLIGHT THIS IN THE ZONES. && .PRELIMINARY POINT TEMPS/POPS... SHV 96 76 95 75 / 40 20 30 20 MLU 95 74 93 75 / 40 20 30 20 DEQ 97 70 94 70 / 30 20 30 20 TXK 97 76 96 74 / 40 20 30 20 ELD 96 73 93 73 / 40 20 30 20 TYR 96 75 96 75 / 40 20 30 20 GGG 96 74 96 74 / 40 20 30 20 LFK 96 74 96 75 / 30 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUL 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE AND WEAK SURFACE FEATURES. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 118 PM CDT WED JUL 13 2005 TXZ151-131915- PANOLA- 118 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAINFALL 3 MILES WEST OF CARTHAGE...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARTHAGE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CDT WED JUL 13 2005 LAZ001-010-131945- CADDO-DE SOTO- 152 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF GREENWOOD...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE STONEWALL. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS CLUSTER OF THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 243 PM CDT WED JUL 13 2005 LAZ005-132045- LINCOLN- 243 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTH OF BERNICE...OR 5 MILES NORTH OF RUSTON...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE RUSTON. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT WED JUL 13 2005 TXZ124-136-132100- SMITH-WOOD- 300 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF MINEOLA...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HAWKINS...LINDALE AND MINEOLA. A SECOND STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TYLER IN NORTHERN SMITH COUNTY. THIS STORM WAS ALSO MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The Shreveport radar (KSHV), 128 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Gust measured by the El Dorado ASOS at the local airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481870.